Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Teeth grinding


  • Please log in to reply
44 replies to this topic

#41 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 995 posts

Posted 15 March 2013 - 03:36 PM

Thanks but... my mom does not have any of the symptoms shown. Did you mistake my mom for someone else?

I got the POA this week so that's a big relief but the bad news now is the 5th dentist we went to also said he can't do anything for my mom since she needs to be put under. He also strongly discourages teeth implant because of my mom's age (73) Seriously I wish people would stop discriminating people based on age. Like it's pointless to better them because they are old. My mom is a beautiful young looking women who happens to have PD with dementia but I'm doing all I can to make her stay looking good. These doctors seem to generalize that all older people look 100 and is one foot from the grave so we shouldn't waste our $ on them. So surprise he refered us to another dental school. It's called passing the buck. There is a waiting period until the summer and even with that it will be many visits before they will even start.

On a different note my mom's teeth grinding has decreased once I went back down from 150 to 125mg of Stalevo for the evening dose so it is now 125mg 3 times a day. She is so under medicated that it's not even funny. She can't stand by herself anymore and walking is a drag, literally. She seems to have leg aches all the time and she can't pick up her feet when she walks. On top of that she's always sleepy. It's like her brain is shutting down. I don't know what to do. She was perfect on 150mg Stalevo when swallowed whole and when it was crushed for the 1st 4 months she was taking it crushed then boom the grinding started. Now I'm wondering if the .75 Mirapex she takes 3 times a day is causing the sleepy thing. She is addicted to it and will shake like crazy if she stops it. I do not trust botox in the jaw to stop the grinding. I just feel something else will go wrong after that.

She also fractured her wrist last month and although it's healing fine now she also has some arthritis in her knees so the ortho doc injected cortizone in her. I hope that's not bad for someone with PD and dementia. I feel so bad for my mom. Nothing is going right.

#42 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,135 posts

Posted 28 March 2013 - 10:04 AM

I sent it just as an info site where you may get morebinformation for your mom. I thought maybe an article might pop up or you could send them some info to see if they have a list of dentists who may specialize with this.
As far as the elderly issue or even the PD issue, I know what you mean. It is tough enough doing what you do, now to have to hear it from someone else.
The mirapex could be the cause. Her obcessiveness could be the teeth grinding. And in the state of mind she is in, it is hard to get her to lost to you or go along with a change in meds. You are going about it correctly by only changing one med at a time. The metabolism and the elderly of mirage is so hard to deal with. Would she me aware if you were to use smaller doses at different times? Because a smaller dose of a regular strength may help cieb the compulsion to grind her teeth. Remind me again, is she on the extended release or regular release? Let me know and I will do some research in the meantime.
Keep up the hard work, she is worth it, and I commend you for all you do.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#43 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 995 posts

Posted 30 March 2013 - 08:38 AM

I went back to 150mg Stalevo only in the morning while keeping it at 125mg in afternoon and night and skipping the middle of the night dosage of Sinemet and the grinding has lessened. Let's see if this will keep up. I read Orion is coming out with a better version of Stalevo later. I pray it's in a way smaller pill like Sinemet.

She has a big dental appoinment in 2 weeks. Extractions (7), crowns, root canals, filing, partial dentures There will be sedation involved and I'm concerned if it will make her dementia worse once it's done. The dentist is aware of her condition and is trying to coordinate the work and see what has to be done under seation and other stuff without. There is of course the cost involved in sedation. They charge every 15 minutes which is nuts. What can they do in 15 minutes??? Looks like implants are out of the question. My mom's dental hygiene is beyond help and sooner or later the plague will eat away at an implant just like her real teeth and that will hurt more in the pocket book for me in the end. Why is there not more advancement in the dental world? We still had her do regular x-rays because she won't sit still for the Pan x-rays. If regular digital cameras have a steady feature then why doesn't Pan X-rays have them too? Seriously...

Final question. My mom had cotisone shots on both knees 2 weeks ago. It gave her high blood pressure and weak flu like symptoms and she stopped talking completely. Would you say she will not benefit from these? Before the shots the doctor was asked if there would be side effects and he confidently said no. Yeah right!

#44 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,135 posts

Posted 01 April 2013 - 12:25 PM

From what i understand, the new stale tablets will be a tad smaller. How much, i am not sure.
As far as the portions shot, i get them in my knees, hips, shoulder, and big toe. The first 3-7 days are tough, but after that it is wonderful.
As far as the insurance charging per 15 minutes, my brother had one that charged by the minute. The Dr actually had a stop watch around his neck...no joke.
Good luck and keep me updated.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#45 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,135 posts

Posted 01 April 2013 - 01:03 PM

From what i understand, the new stale tablets will be a tad smaller. How much, i am not sure.
As far as the portions shot, i get them in my knees, hips, shoulder, and big toe. The first 3-7 days are tough, but after that it is wonderful.
As far as the insurance charging per 15 minutes, my brother had one that charged by the minute. The Dr actually had a stop watch around his neck...no joke.
Good luck and keep me updated.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users